I have been taking venlafaxine XR, 150mg for several months now. I have almost constant fatigue and / or sleepiness throughout the day. This problem is interferring with my quality of life. I have tallked to my family dr.& psychiatrist several times about this problem. They seem to dismiss it! All blood tests are within normal limits. I do have sleep apnea and use the cpap mask every night. However, this fatigue seems to have increased within the last few months. Can this drug be the cause? I also take buPROPion, XL,300 mg, both taken in the AM. Thanks for your help!
Venlafaxine/Effexor can definitely cause fatigue. You may consider taking it at night rather than in the morning... I would definitely try that first, particularly if the venlafaxine has been working for you. If you still find that you are very fatigued during the day, talk to your doctor about trying a different medication.
Also, if severe fatigue is a long-term problem for you, and changing medications (or if the venlafaxine is working so well for you that you don't want to change) doesn't help, there are medications that can address the fatigue directly (Provigil is one that is approved for treating excessive sleepiness). I have had chronic fatigue for a long time now, regardless of the medications that I'm on, so I was prescribed a stimulant to treat this specifically (This has helped so much! Without it I find myself needing to sleep for most of the day... )
On a side note, it concerns me that your doctors dismiss your concerns... It's so important for doctors to truly listen to their patients and work WITH them! This is just my personal opinion, but I would consider looking for a new doctor if at all possible...
Good luck and take care!
Effexor made me so tired and fatigued I couldn't function. I was switched to pristiq which is claimed to be basically the same thing, but it worked great for me and doesn't have any of the fatigue. I take it in the morning and feel great all day. This after suffering horrible depression and anxiety.
I’m on 225mg Venlafaxine and dysfunctional. Still permanently depressed. Impossible fatigue and loss of libido too ... or maybe it’s because I am old and unfit.
I’m also taking Metformin, Flecainide & Verapamil.
It feels like something in my temple just behind and slightly above my eyes is wanting to drift off to the land of nod.
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.